Alert archive / Louisiana / Flash Flood Warnings in 2006
Flash Flood Warning 21, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Dec 30, 2006, 10:39 AM CST for Iberville Parish, Pointe Coupee Parish, West Baton Rouge Parish, Louisiana. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 30, 2006, 10:39 AM CST (16:39 UTC)
- Expired
- Dec 30, 2006, 12:45 PM CST
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Iberville Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 30, 10:43 AM CST | FLASH FLOOD | Erwinville, LA | REPORTS OF NUMEROUS STREETS CLOSED AND SOME HOMES FLOODED. MORE DETAILS TO BE FORWARDED LATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 413 m²/s²
- 0-3 km storm-relative helicity
- 525 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 301640
FFWLIX
LAC047-077-121-301845-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1039 AM CST SAT DEC 30 2006
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
IBERVILLE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF PLAQUEMINE
POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF NEW ROADS
WEST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITY OF PORT ALLEN
* UNTIL 1245 PM CST
* AT 1035 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING FROM VERY HEAVY RAINS THAT OCCURRED THIS MORNING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRUSLY...
RAMAH...MARINGOUIN...LOTTIE...LIVONIA...GROSSE TETE AND ERWINVILLE
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. REMEMBER
TO TURN AROUND...DONT DROWN.
LAT...LON 3012 9144 3024 9146 3030 9159 3044 9161
3056 9175 3073 9159 3075 9137 3059 9132
3055 9124 3052 9128 3050 9120 3036 9124
3031 9114 3033 9102 3009 9112 3005 9124
$$
24What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 30, 3:37 AM CST, 7 hours 2 minutes earlier.
Area forecast discussion, Dec 30, 3:37 AM CST, 7 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
337 AM CST SAT DEC 30 2006
.DISCUSSION...
EARLY THIS MORNING THE SURFACE LOW WAS OVER WESTERN OKLAHOMA WITH
THE UPPER LOW OVER NEW MEXICO. THE COLD FRONT STRETCHED SOUTHWARD
ALONG THE TEXAS/LOUISIANA BORDER WITH A WARM FRONT ACROSS
SOUTHWESTERN AND SOUTH-CENTRAL LOUISIANA. THIS SYSTEM WILL SLOWLY
PROGRESS EASTWARD TODAY AND TOMORROW. THE PRECIP WATER VALUE LAST
NIGHT AT LCH WAS 1.65 INCHES...AND THIS SHOULD INCREASE AND SPREAD
EASTWARD INTO OUR AREA AS THE WARM FRONT PUSHES THROUGH. THE 0-3KM
HELICITY VALUES COULD BE ABOVE 500 M2/S2 IN THE AREA THIS
AFTERNOON. THIS...COUPLED WITH DIVERGENCE ALOFT AND A STRONG
850HPA JET OVER 60 KNOTS...SHOULD LEAD TO AN ACTIVE DAY FOR OUR
AREA. THE FIRST ROUND OF STORMS EARLY THIS MORNING ARE ASSOCIATED
WITH THE WARM FRONT PUSHING INTO OUR AREA...WITH THE NEXT LINE
NEAR THE COLD FRONT. THIS AFTERNOON WE COULD SEE HEAVY
RAINFALL...SEVERE THUNDERSTORMS...AND POSSIBLY A FEW TORNADOES.
ALTHOUGH THE RAINFALL WITH THIS SYSTEM MAY NOT BE AS HIGH AS WITH
SOME PREVIOUS EVENTS...THE GROUND IS ALREADY SATURATED IN MOST
AREAS AND IT WILL NOT TAKE TOO MUCH TO CAUSE FLOODING.
THEREFOR...ALTHOUGH THE HIGHEST RAINFALL TOTALS IN OUR AREA LIKELY
WILL BE FROM SOUTHWESTERN/SOUTH-CENTRAL MISSISSIPPI THROUGH
SOUTH-CENTRAL LOUISIANA...THE FLASH FLOOD WATCH HAS BEEN EXPANDED
ACROSS OUR ENTIRE PCWA. 2 TO 4 INCHES OF PRECIP ARE LIKELY...WITH
SOME AREAS POSSIBLY RECEIVING MORE THAN 6 INCHES.
THE NEXT CONCERN WILL BE THE SYSTEM THAT DEVELOPS IN THE WESTERN
GULF AND MOVES ACROSS LOUISIANA AND MISSISSIPPI ON THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 57 66 43 / 100 70 40 10
BTR 72 57 67 44 / 100 70 40 10
MSY 74 60 68 49 / 100 70 40 20
GPT 71 60 67 48 / 100 80 50 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH SUNDAY MORNING FOR
LAZ058-LAZ059-LAZ060-LAZ061-LAZ062-LAZ063-LAZ064-LAZ065-
LAZ066-LAZ067-LAZ068-LAZ069-LAZ070.
FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH SUNDAY MORNING FOR
LAZ034-LAZ035-LAZ036-LAZ037-LAZ038-LAZ039-LAZ040-LAZ046-
LAZ047-LAZ048-LAZ049-LAZ050-LAZ056-LAZ057.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR GMZ530-
GMZ550-GMZ570.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ555-
GMZ575.
MS...FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH SUNDAY MORNING FOR
MSZ080-MSZ081-MSZ082.
FLASH FLOOD WATCH FROM NOON CST TODAY THROUGH SUNDAY MORNING FOR
MSZ068-MSZ069-MSZ070-MSZ071-MSZ077.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR GMZ530-
GMZ550-GMZ570.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR GMZ555-
GMZ575.
&&
25Hazardous weather outlook, Dec 30, 5:17 AM CST, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 517 AM CST SAT DEC 30 2006 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-301800- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 517 AM CST SAT DEC 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEASTERN LOUISIANA...AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THUNDERSTORM ACTIVITY WILL BECOME WIDESPREAD TODAY AS A COLD FRONT SLOWLY APPROACHES THE AREA. STRONG UPPER-LEVEL DYNAMICS COUPLED WITH WARM...MOIST AIR WILL BRING A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE AREA. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND POSSIBLY A FEW TORNADOES. MOST OF THE THUNDERSTORM ACTIVITY WILL MOVE EAST OF THE AREA EARLY SUNDAY. RAINFALL... BECAUSE THE FRONTAL SYSTEM WILL BE SLOW MOVING...RAINFALL TOTALS ARE EXPECTED TO BE 2 TO 4 INCHES. LOCALLY HIGHER AMOUNTS OF 6 OR MORE INCHES IS POSSIBLE...ESPECIALLY FROM SOUTH-CENTRAL LOUISIANA THROUGH EXTREME SOUTHWEST MISSISSIPPI. A FLASH FLOOD WATCH IS IN EFFECT ACROSS THE AREA. DUE TO THE ALREADY SATURATED GROUND...FLOODING COULD QUICKLY BECOME A PROBLEM. MARINE... STRONG SOUTHERLY TO SOUTHEASTERLY WINDS OF 20 TO 30 KNOTS WILL SHIFT TO THE SOUTHWEST LATER TODAY AND BEGIN TO DIMINISH. THIS WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT. TIDES WILL REMAIN ABOVE NORMAL SATURDAY AND BEGIN TO SUBSIDE LATE SATURDAY NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS... MOST THUNDERSTORM ACTIVITY WILL MOVE EAST OF THE AREA EARLY SUNDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. RAINFALL... THE HEAVIEST RAINFALL SHOULD BE EAST OF THE AREA ON SUNDAY. HOWEVER...SOME SHOWER ACTIVITY MAY CONTINUE BEHIND THE MAIN LINE OF STORMS AND FLOODING COULD REMAIN A PROBLEM THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 3:10 AM CST | Severe Thunderstorm Warning | LIX | Livingston, Saint Helena | 35 min |
| Dec 30, 7:14 AM CST | Severe Thunderstorm Warning | LIX | Iberville, Pointe Coupee, West Feliciana | 61 min |
| Dec 30, 8:34 AM CST | Tornado Warning | LIX | Pointe Coupee | 26 min |
| Dec 30, 10:04 AM CST | Tornado Warning | LIX | East Baton Rouge | 26 min |
| Dec 30, 10:23 AM CST | Tornado Warning | LIX | East Feliciana | 37 min |
| Dec 30, 10:44 AM CST | Flash Flood Warning | LIX | East Baton Rouge | 2 hr |
| Dec 30, 11:12 AM CST | Special Marine Warning | LIX | 93 min | |
| Dec 30, 11:28 AM CST | Tornado Warning | LIX | Saint Helena, Tangipahoa | 32 min |
| Dec 30, 12:21 PM CST | Flash Flood Warning | LIX | Ascension, Livingston | 114 min |
Nearby
Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.